Texas, 2006

Lightning Strike in Texas, July 4, 2006

July 4, 2006 · NWS HGX · 1 event in 1 county or zone

1 lightning, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 4, 8:50 AM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 4, 8:50 AM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
950 AM CDT TUE JUL 4 2006

.DISCUSSION...
NO SURPRISES ON THE NEARBY MORNING SOUNDINGS AS AIRMASS REMAINS
PLENTY MOIST. NE MOVING BOUNDARY CURRENTLY MOVING UP THE COAST WILL
BE THE PRIMARY FOCUS FOR SHRA/TSTM TODAY. LUCKILY...THIS BOUNDARY IS
MOVING AT 20-25 MPH...AND IF IT CONTINUES TO DO SO I THINK THE
FLOOD/FF THREAT WILL BE MINIMAL. WILL STILL SEE SOME LOCALLY HEAVY
DOWNPOURS AND THE USUAL URBAN ROADWAYS THAT POOL WATER IN THESE
SITUATIONS COULD STILL BE A HAZARD. RAINFALL WILL ALSO BE ENHANCED
SOMEWHAT NEAR THE COAST WHERE SFC TROF AXIS REMAINS PARKED. PROBLEMS
WILL ARISE IF THE BOUNDARY DECIDES TO SLOW DOWN AND WE GET A NEARLY
STATIONARY FOCUSING MECHANISM FOR HEAVY RAINFALL (WHICH IT CURRENTLY
SHOWS NO SIGNS OF DOING). THINK THE ONGOING FCST IS IN PRETTY GOOD
SHAPE AND WILL JUST MAKE SOME MINOR TWEAKS BASED ON LATEST
OBS/TRENDS.  47

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      85  73  85  73  87 /  70  50  70  50  50
HOUSTON (IAH)              84  75  81  75  88 /  70  50  70  50  50
GALVESTON (GLS)            86  78  81  78  85 /  70  50  70  40  50

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLOOD WATCH UNTIL 6 PM TUESDAY FOR THE FOLLOWING ZONES: AUSTIN...
     BRAZORIA...CHAMBERS...COLORADO...FORT BEND...GALVESTON...
     HARRIS...JACKSON...LIBERTY...MATAGORDA...WALLER...AND
     WHARTON.

GM...NONE.

&&
Hazardous weather outlook, Jul 4, 5:56 AM CST, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
656 AM CDT TUE JUL 4 2006

TXZ163-164-176>179-195>200-210>214-226-227-235>238-051300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
656 AM CDT TUE JUL 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

...FLOOD WATCH IN EFFECT TO 6 PM TODAY FOR THE SOUTHEASTERN
TWO-THIRDS OF SOUTHEAST TEXAS...

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL MOVE NORTHWARD ACROSS SOUTHEAST
TEXAS TODAY. THE GREATEST RAINFALL POTENTIAL IS EXPECTED TO BE
ALONG AND SOUTH OF A LINE FROM BELLVILLE TO SPRING TO CLEVELAND.
AVERAGE RAINFALL ACCUMULATIONS OF 1 TO 3 INCHES ARE POSSIBLE OVER
THESE LOCATIONS BY LATE THIS AFTERNOON. IN AREAS WHERE RAINFALL
RATES APPROACH 3 INCHES PER HOUR WITH REPEATING STORMS...AMOUNTS
OF 5 TO 10 INCHES MAY OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

.DAYS TWO AND THREE...WEDNESDAY AND THURSDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS EXPECTED ON
WEDNESDAY AS LOW PRESSURE IN THE UPPER LEVELS OF THE ATMOSPHERE
SLOWLY MOVES EASTWARD ACROSS TEXAS. IF ORGANIZED BANDS OF STORMS
DEVELOP...ADDITIONAL BOUTS OF HEAVY RAINFALL WILL OCCUR. AT THIS
TIME...LOCALLY HEAVY RAINFALL APPEARS LIKELY ON WEDNESDAY. THE
UPPER LOW IS EXPECTED TO DRIFT OFF THE COAST THURSDAY AND END THE
HEAVY RAINFALL THREAT.

.DAYS FOUR THROUGH SEVEN...FRIDAY THROUGH MONDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE INTO THE WEEKEND
AND BECOME MORE ISOLATED BY MONDAY. HAZARDOUS WEATHER IS NOT
EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

EMERGENCY MANAGERS AND STORM SPOTTER ACTIVATION MAY BE REQUIRED
TODAY AND WEDNESDAY.

The radar

The Houston radar (KHGX), 67 km away, was scanning. The volume nearest the first event began at 16:28 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Fort Bend

When
July 4, 10:30 AM CST
Where
Fort Bend County, Stafford
Property damage
$25,000
Reported by
LAW ENFORCEMENT
Coordinates
29.528, -95.771 (the zone’s center; the record gives no point)

Lightning strike caused a fire that damaged a home.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524923.